Alert archive / Tennessee / River Flood Advisories in 2012

River Flood Advisory 8, NWS Nashville, TN

December 26, 2012Hickman County, Tennessee

NWS Nashville, TN issued this river flood advisory at Dec 26, 2012, 9:02 PM CST for Hickman County, Tennessee. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2012, 9:02 PM CST (03:02 UTC)
Expired
Dec 27, 2012, 10:04 PM CST
In force
25 hr
Issued by
NWS Nashville, TN

County Hickman County, TN

The radar

The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Centerville (CNVT1). The gauge peaked at 17.13 ft at Dec 27, 2012, 12:00 PM CST.

actionminormoderate15202512/2712/2812/29
Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03601990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

630 
WGUS84 KOHX 270302
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
902 PM CST WED DEC 26 2012

...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  DUCK RIVER AT CENTERVILLE AFFECTING HICKMAN COUNTY 

.THE DUCK RIVER AT CENTERVILLE IS EXPECTED TO CREST AT 18.1 FEET AT 6 PM CST ON THURSDAY...DECEMBER 27...A FOOT AND A TENTH ABOVE ACTION STAGE...AND THEN SLOWLY FALL AFTERWARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC081-271502-
/O.NEW.KOHX.FL.Y.0008.121227T0302Z-121228T1454Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
902 PM CST WED DEC 26 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE DUCK RIVER AT CENTERVILLE
* AT 08PM WEDNESDAY THE STAGE WAS 16.5 FEET.
* FLOOD STAGE IS 22.0 FEET.
* AT 17.0 FEET...WATER BEGINS TO OVERFLOW THE BANKS.

$$
31
2 follow-up statements
906 
WGUS84 KOHX 271700
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
1100 AM CST THU DEC 27 2012

 
...THE FLOOD ADVISORY CONTINUES FOR THE DUCK RIVER...

  DUCK RIVER AT CENTERVILLE AFFECTING HICKMAN COUNTY 
 
...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY 

. RECENT HEAVY RAIN HAS CAUSED AREA RIVERS TO RISE OUT OF THIER BANKS. RIVER 
LEVELS ARE EXPECTED TO SUBSIDE BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC081-280500-
/O.CON.KOHX.FL.Y.0008.000000T0000Z-121228T1454Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1100 AM CST THU DEC 27 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE DUCK RIVER AT CENTERVILLE
* UNTIL FRIDAY MORNING.
* AT 10AM THURSDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 22.0 FEET.
* THE RIVER IS CRESTING AND IS EXPECTED TO FALL TO NEAR 15.4 FEET BY 
  TOMORROW MORNING.
* AT 17.0 FEET...WATER BEGINS TO OVERFLOW THE BANKS.

$$

TNC135-280500-
/O.NEW.KOHX.FL.Y.0009.121227T1700Z-121228T1800Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1100 AM CST THU DEC 27 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE BUFFALO RIVER NEAR LOBELVILLE
* AT 10AM THURSDAY THE STAGE WAS 10.3 FEET AND RISING.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER IS EXPECTED TO RISE TO ALMOST 11.0 FEET AND THEN FALL TO NEAR 10.0 
  FEET BY TOMORROW MORNING.
* AT 12.0 FEET...PORTIONS OF SECONDARY ROADS NEAR OLD HIGHWAY 13 ARE INUNDATED.
* AT 10.0 FEET...WATER INUNDATES LOW LYING AREAS AND AGRICULTURAL LAND ALONG THE
  RIVER.

$$
178 
WGUS84 KOHX 280404
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
1004 PM CST THU DEC 27 2012

...THE FLOOD ADVISORY IS CANCELLED FOR THE DUCK RIVER...
  DUCK RIVER AT CENTERVILLE AFFECTING HICKMAN COUNTY

...THE FLOOD ADVISORY CONTINUES FOR THE BUFFALO RIVER...
   BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY 

.THE DUCK RIVER AT CENTERVILLE WILL CONTINUE TO FALL THROUGH SATURDAY
MORNING. THE BUFFALO RIVER NEAR LOBELVILLE HAS CRESTED AND WILL CONTINUE
TO FALL THROUGH SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC081-280434-
/O.CAN.KOHX.FL.Y.0008.000000T0000Z-121228T0404Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1004 PM CST THU DEC 27 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE DUCK RIVER AT CENTERVILLE
* AT 09PM THURSDAY THE STAGE WAS 16.8 FEET.
* FLOOD STAGE IS 22.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO NEAR 13.1 FEET BY SATURDAY MORNING.
* AT 17.0 FEET...WATER BEGINS TO OVERFLOW THE BANKS.

$$

TNC135-281604-
/O.CON.KOHX.FL.Y.0009.000000T0000Z-121228T1800Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1004 PM CST THU DEC 27 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE BUFFALO RIVER NEAR LOBELVILLE
* UNTIL FRIDAY AFTERNOON.
* AT 09PM THURSDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO NEAR 8.4 FEET BY SATURDAY MORNING.
* AT 12.0 FEET...PORTIONS OF SECONDARY ROADS NEAR OLD HIGHWAY 13 ARE INUNDATED.
* AT 10.0 FEET...WATER INUNDATES LOW LYING AREAS AND AGRICULTURAL LAND ALONG THE
  RIVER.

$$
31

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Dec 26, 8:28 PM CST, 34 minutes earlier.

Area forecast discussion, Dec 26, 8:28 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
828 PM CST WED DEC 26 2012

.UPDATE...
STILL GETTING REPORTS OF LIGHT SNOW ACROSS PORTIONS OF THE
PLATEAU. A LOCALIZED ACCUMULATION OF AROUND 1 INCH HAS BEEN
REPORTED IN VAN BUREN COUNTY.

DEWPOINT DEPRESSIONS ARE QUITE LOW ACROSS THE PLATEAU AND DESPITE
THE CAA...THIS TREND SHOULD REMAIN. MAV GUIDANCE IS SHOWING A VSBY
CAT OF 2 FOR CSV.

FOR THE UPDATE...WILL OPT TO INCLUDE PATCHY FRZ FOG BEGINNING
AFTER MIDNIGHT FOR THE PLATEAU. OTHERWISE...WILL ADD SOME SNOWFALL
AMOUNTS ACROSS THE SOUTHERN PLATEAU...VAN BUREN COUNTY IN
PARTICULAR.

UPDATE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 610 PM CST WED DEC 26 2012/

UPDATE...FOR 00Z AVIATION DISCUSSION.

AVIATION...00Z AVIATION DISCUSSION.
UNCERTAINTIES...CONTINUATION OF LIGHT SN SHWRS CSV/ACTUAL EROSION TIMING
MVFR/IFR CEILINGS. PER 27/00Z...LIGHT SN IN VCNTY OF CSV STILL OCCURRING...
AND BELIEVE SOME POCKETS OF LIGHT SN POSSIBLE THRU 27/04Z REDUCING VSBYS
INTO THE IFR RANGE...WITH OVERALL LIGHT SN CONTINUING THRU 27/06Z...AS
INFLUENCES OF UPPER LEVEL LOW EVENTUALLY MOVE EWD. WITH TEMPS BELOW FREEZING
CSV SFC/ALOFT...ICING PROBLEMS COULD OCCUR THRU 27/14Z. AS OF 00Z...GENERALLY
SATURATED MOISTURE PROFILE THRU 7KFT. MVFR CEILINGS NOTED TO MS RIVER. SFC/UPPER
LEVEL RIDGING INFLUENCES WILL EVENTUALLY BUILD IN...AND BELIEVE AT THIS TIME
OVC MVFR CEILINGS SHOULD BECOME BKN 27/05Z-27/06Z BNA/CKV AND 27/09Z CSV...
WITH EVENTUAL TOTAL EROSION DURING A 27/11Z-27/14Z TIME FRAME. PER GREATEST
LOW LEVEL MOISTURE POOLING POTENTIAL...WILL GO WITH MVFR BR...WHICH WILL BE
FREEZING...DESPITE WINDS IN 5KT RANGE...AT CSV THRU 27/14Z. BELIEVE SOME WEAK
UPPER LEVEL DISTURBANCES RIDING ON TOP OF UPPER LEVEL RIDGING INFLUENCES WILL
PROVIDE SOME BKN CI 27/11Z-27/24Z.

PREV DISCUSSION.../ISSUED 527 PM CST WED DEC 26 2012/

UPDATE...
UPPER LEVEL SYSTEM UP ACROSS WV AT THIS TIME. STILL LOOKING AT THE
RESIDUAL WRAP AROUND MOISTURE ACROSS THE PLATEAU FOR THE
OVERNIGHT. THUS...SNOW CHANCES WILL CONTINUE ALONG THE PLATEAU
WITH ACCUMULATIONS OF UP TO ONE HALF INCH BEING POSSIBLE.

OTHERWISE...MADE AN EXTENDED CHANGE TO THE MON NT PERIOD. WENT
AHEAD AND INCLUDED A CHANCE OF A RAIN/SNOW MIX FOR LATE THAT
NIGHT.

NEW UPDATE WILL REMOVE THE AFTERNOON WORDING. REMAINDER OF FCST IN
GOOD SHAPE.

PREV DISCUSSION... /ISSUED 214 PM CST WED DEC 26 2012/

DISCUSSION...
STRONG DOUBLE BARREL LOW PRESSURE SYSTEM NOW OVER SOUTHWESTERN WEST
VIRGINA AND CENTRAL NORTH CAROLINA AT EARLY AFTERNOON. SYSTEM WILL
CONTINUE TO MOVE NORTHEAST AND AWAY FROM THE MID STATE AS WRAP
AROUND LIGHT SNOW/FLURRIES LINGERS THROUGH THE AFTERNOON AND INTO
THE EVENING OVER EASTERN AREAS AND PLATEAU BEFORE ENDING OVERNIGHT.
WINDS WILL STAY UP FOR A WHILE WITH SUSTAINED WINDS 15 TO 25 MPH
WITH GUSTS UP TO 35 MPH AT LEAST INTO THE EARLY EVENING. TEMPS
TONIGHT DOWN IN THE 20S ALL AREAS. CLEARING OVERNIGHT BUT MAY BE
LATE TONIGHT ALONG PLATEAU.

HIGH PRESSURE MOVES INTO THE OHIO/TENNESSEE VALLEYS ON THURSDAY.
BY THURSDAY ANOTHER STORM SYSTEM WILL BE DEVELOPING ALONG THE SOUTHEAST
TEXAS GULF COAST THAT WILL PUSH AN INVERTED TROUGH UP THROUGH THE
LOWER MISSISSIPPI VALLEY ON FRIDAY WITH RAIN MOVING INTO THE MID
STATE DURING THE DAY FRIDAY. I EXPECT THE RAIN COULD MIX WITH
LIGHT SNOW IF IT STARTS EARLY ENOUGH ON FRIDAY...ESPECIALLY
WESTERN AREAS BUT CHANGE TO RAIN FRIDAY MORNING. LOW PRESSURE WORKS
ALONG THE GULF COAST FRIDAY NIGHT AND SATURDAY WITH RAIN
CONTINUING ACROSS THE AREA WITH THE POTENTIAL FOR A MIX OF LIGHT
RAIN AND SNOW ALONG THE KENTUCKY BORDER FRIDAY NIGHT. COULD SEE
SOME FLURRIES ALONG THE PLATEAU SATURDAY NIGHT AS SYSTEM PULLS TO
THE EAST. SUNDAY LOOKS DRY WITH A 1032 MILLIBAR HIGH CENTERED OVER
MEMPHIS AT 12Z SUNDAY. HIGH SHIFTS INTO CAROLINAS ON MONDAY AS YET
ANOTHER SOUTH TEXAS SYSTEM HEADS THIS WAY. I WENT WITH A CHANCE
FOR RAIN DURING THE DAY ON MONDAY AND CONTINUING MONDAY NIGHT AND
TUESDAY. THE 12Z EUROPEAN IS NOT ONLY MUCH SLOWER WITH THE SOUTH
TEXAS SYSTEM BUT IT DOESN'T EVEN BRING IT INTO TENNESSEE UNTIL
ABOUT FRIDAY...SO CONFIDENCE IS LOW MONDAY THROUGH WEDNESDAY OF
NEXT WEEK IN TERMS PRECIP CHANCES.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Dec 26, 4:56 PM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CST WED DEC 26 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-271100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
456 PM CST WED DEC 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

In the hours before

Special weather statement, Dec 26, 8:22 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
822 PM CST WED DEC 26 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-271200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
822 PM CST WED DEC 26 2012

...BLACK ICE CONDITIONS WILL DEVELOP AS THE NIGHT PROGRESSES ACROSS
HIGHER ELEVATIONS OF MIDDLE TENNESSEE INCLUDING THE CUMBERLAND PLATEAU
REGION...
...FREEZING FOG...LOCALLY DENSE....POSSIBLE ACROSS THE CUMBERLAND
PLATEAU REGION THROUGH THE NIGHTIME AND EARLY MORNING HOURS...

SLICK ROAD CONDITIONS HAVE BEEN REPORTED...MAINLY ACROSS THE HIGHER
ELEVATIONS AND THE CUMBERLAND PLATEAU REGION...INCLUDING PATCHES OF
SNOW AND ICE ALONG INTERSTATE 40 BETWEEN COOKEVILLE AND CROSSVILLE AND
ICY ROAD CONDITIONS ALREADY NEAR MONTEREY IN PUTNAM COUNTY AND THE HIGHER
ELEVATIONS OF VAN BUREN COUNTY. WITH WINDS CONTINUING IN THE 10 TO 20
MPH RANGE WITH GUSTS POTENTIALLY AS HIGH AS 30 MPH THROUGH THE EVENING
HOURS...MOST ROAD MOISTURE FROM RAIN AND ANY SNOWFALL EALIER TODAY WILL
EVENTUALLY DRY UP AS THE EVENING HOURS PROGRESS...BUT WINDS ARE EXPECTED
TO DISSIPATE INTO THE 5 TO 10 MPH RANGE AFTER MIDNIGHT ACROSS THE ENTIRE
MID STATE. FOR HIGHER ELEVATIONS OF MIDDLE TENNESSEE INCLUDING THE CUMBERLAND
PLATEAU REGION...THERE STILL MAYBE ENOUGH MOISTURE LEFT ON THE ROADS TO
SUPPORT CLEAR ICE FORMATION. THIS CLEAR ICE FORMATION...KNOWN ALSO AS BLACK
ICE...COULD LEAD TO HAZARDOUS DRIVING CONDITIONS ACROSS THESE LOCATIONS AS
THE NIGHTTIME HOURS PROGRESS.

ACROSS THE CUMBERLAND PLATEAU REGION ALSO...FOG HAS AND COULD CONTINUE
TO FORM...AND WITH PRESENTLY AND CONTINUING TO BE EXPECTED BELOW FREEZING
TEMPERATURES FOR THE REMAINDER OF THE NIGHT...FREEZING FOG FORMATION WILL
ALSO BE POSSIBLE ACROSS THIS REGION...AND COULD BE LOCALLY DENSE IN CERTAIN
LOCATIONS. THIS FOG SHOULD DISSIPATE BY THE MID MORNING HOURS ON THURSDAY.

PLEASE EXERCISE CAUTION ON AREA ROADWAYS THROUGH THE REMAINDER OF THE
NIGHT TIME HOURS. IF YOU ARE HAVING TO DRIVE THIS EVENING...SLOW DOWN...
AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE CAR AHEAD OF YOU.

31
Local storm report, Dec 26, 8:25 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
825 PM CST WED DEC 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     SNOW             SPENCER                 35.74N  85.46W
12/26/2012  E1.0 INCH        VAN BUREN          TN   LAW ENFORCEMENT

            ONE INCH OF SNOWFALL PRESENTLY ON THE GROUND AND
            CONTINUING TO SNOW.

&&

EVENT NUMBER OHX1200098

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 11:00 AM CSTRiver Flood AdvisoryOHXPerry22 hr

Nearby

River Flood Advisories in Tennessee, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.